Jump to content

Ok...so What Is This??


Recommended Posts

OK...you know Saturday was a good day for me..yesterday wasn't bad either...hr still high but felt better.

Now today I woke up and my hr was 78. Never before anywhere below 115-120 for months. So now I ask;

I started taking Zoloft 100mg about 3 weeks ago. Coul,d tis be it? I have done nothing else different...

Back in April I had taken Prozac....I immediately had goood results. HR was normal for a couple weeks then I guess my body got used to it and the HR went back to 140. So we stopped the prozac...hr stayed the same.

I have read anti-depressents can try to re-regulate the autonomic nervous system. I definately don't feel cured (weak and still kind of sweating and off) but better......anyone have luck with anti-depressents?

Thanks,

Erika

Link to comment
Share on other sites

This is a good topic I haven't really brought up...I have had theses symptoms for many years, and after my second child was born back in "03 I was dxed as major depressive and anxiety disorder but I had alot of these POTS symptoms that they disregarded. Anyway at that time the doc put me on Lexapro and it was like a miracle pill for the physical symptoms but I emotionally was kinda TOOO uncaring nothing could bother me if u know what I mean...I have thought about trying it again but meds scare me now with this condition I'm always cautious. But what you said makes alot of sense to me.

Lissy

Link to comment
Share on other sites

I took them before I was dxed with pots and I had the worsts POTS symptoms ever and now that we know what I have we have decided to never let anyone put one in my body and that's why they think they never worked for my depression and anxiety. Now docs want me to take them for pain and my Psych has written letter that says NO WAY!!! the side effects are so bad!!! Increased sweating, severe vivid nightmares, major weight gain, dulling of my personality, AND INCREASE TACHY. I griveved all the lost years that I thought or waited out trying one after another when it was POTS all along and the meds only made it worse with me.

I'm so sorry I ever took them. I wish I kept doing my photography and looking at the pics of things I love as it is proven that will make one less depressed. Once I got A NEW CAMERA and started doing pics again and looked at them on a daily basis and took my camera everywhere I went life changed. I rather snap a pic a day than put a pill down my throat. Read about viewing pics and smiling and how it lessens depressionl We don't need one more pill. At least that my 2 cents worth.

blessings and love~

bellamia~

Link to comment
Share on other sites

I have been wondering about this myself so I'm glad you asked about it Erika! I have a script sitting in my medicine chest right now but I have really been stubborn about taking it as I'm afraid of what might happen since I have been reacting to everything so odd. I look forward to seeing others post about this!

KC

Link to comment
Share on other sites

My pcp put me on nortriptyline for pain about a month ago to try and lower the amount of vicodin I'm taking for leg pain and sleep issues. We upped my dose last week and I've been having horrible heartburn. I also started florinef and high salt diet last week, so I can't really tell what the cause is. I'm not liking this at all!

Link to comment
Share on other sites

YES. Paxil has been my wonder drug. It's almost like it "turns down" my autonomic overactivity, like a radio knob "turns down" the volume. It's all I've needed for about 15 years.

Until now, that is. It seems now like it's not cutting it. Not sure if my POTS is getting worse, or what. So I'll be looking for a new "wonder drug," I guess.

Amy

Link to comment
Share on other sites

My pcp put me on nortriptyline for pain about a month ago to try and lower the amount of vicodin I'm taking for leg pain and sleep issues. We upped my dose last week and I've been having horrible heartburn. I also started florinef and high salt diet last week, so I can't really tell what the cause is. I'm not liking this at all!

Nortriptyline and all the older anti depressants can do a number on your HR and BP. Not the best meds for folks with dysautonomia.

Link to comment
Share on other sites

YES. Paxil has been my wonder drug. It's almost like it "turns down" my autonomic overactivity, like a radio knob "turns down" the volume. It's all I've needed for about 15 years.

Until now, that is. It seems now like it's not cutting it. Not sure if my POTS is getting worse, or what. So I'll be looking for a new "wonder drug," I guess. :blink:

Amy

Link to comment
Share on other sites

I took Paxil about 6 weeks after I had surgery in 1995 and passed out a few hours after taking it. . Took it the next day and ended up passing out again which landed me in the ER. My docs kept trying to convince me it wasn't the Paxil which caused me to faint but I knew it was.

Perhaps I took it too soon after having brain surgery. Anyhow..I've been too afraid to try an SSRI again although I know they've helped some of you.

Link to comment
Share on other sites

Hi! Yes, I've tried many SSRI's with no luck. The worst was Paxil for me as it made my symptoms so much worse, my heart rate went up and made the adrenaline surges stronger. Zoloft made me more lightheaded. Prozac I took the longest and went through **** when the doctor decided it wasn't helping, and it really wasn't but my body reacted to not having it in my system also. Lexapro I think I also tried at first, but again, nothing seemed to help. Tried the natural version also, 5-HTP and it made my insomnia worse, so I had to stop it to get a little rest. I guess SSRI's work for some of us, and others it makes things worse. I sometimes think the SSRI's actually set me back and wish I would have never of taken them!

Link to comment
Share on other sites

I was recently diagnosed with NCS and tried drinking 100 ozs of water/G2 a day with a high salt diet with little to no improvement. I was perscribed 20 mg of Citalopram (Celexa) a few weeks ago. It has really helped with my worst episodes in the shower each morning, but there are side effects. Most notably sexual side effects, which is hard since my wife and I are trying to conceive our second child. The equipment still works, but "finishing" is difficult. I still have bad morning fatigue, but has definitely been a improvement. The other mild side effects are the vivid dreams and waking up with heart beating heart and anxiety, but I started taking the Citalopram in the morning and that has helped. Plus, I think that side effect has decreased, more of my body getting used to the SSRI. I look forward to working with my doctor and maybe tweaking some things, but besides the sexual side effects am happy with the Citalopram.

Link to comment
Share on other sites

Erika,

I've had a lot of luck with Paxil, but couldn't tolerate Prozac or Zoloft. I just take 15 mg a day, at night, and it tends to help me sleep better, too. I've been on it for about 10 years, and only used to take 10 mg, but I recently upped my dosage and it's been okay. I also take .5 mg Klonopin at night to help me sleep, too. Just started that about 3 weeks ago, and the combo seems to work well for me. Hope you find something that works for you, too. Sometimes it takes your body 3-4 weeks or more to adjust to it.

Cheers,

Jana

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...